Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 14, NWS Tampa Bay, FL

September 13, 1995Sarasota County, Florida

NWS Tampa Bay, FL issued this tornado warning at Sep 13, 1995, 6:53 PM EDT for Sarasota County, Florida. It was in force for 37 min.

The area

The counties it named.

The facts

Issued
Sep 13, 1995, 6:53 PM EDT (22:53 UTC)
Expired
Sep 13, 1995, 7:30 PM EDT
In force
37 min
Issued by
NWS Tampa Bay, FL
Area
Whole counties

County Sarasota County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1735 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 132257
TORTBW
FLC115-132330-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
653 PM EDT WED SEP 13 1995
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  730 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL FLORIDA
 
   ...SARASOTA COUNTY
 
AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST
 
AT 645 PM...A TORNADO WAS SIGHTED BY SHERRIFFS DEPUTIES JUST SOUTH OF
THE NORTHPORT AREA. THE THUNDERSTORM RESPONSIBLE FOR THIS TORNADO WAS
MOVING TO THE NORTHWEST AT 10 TO 15 MPH THROUGH THE NORTHPORT AREA. THIS
STORM WILL BE AFFECTING THE VENICE AND ENGLEWOOD AREAS SHORTLY.
 
OTHER THUNDERSTORMS ARE DEVELOPING ACROSS THE COUNTY AND WILL BE
CAPABABLE OF PRODUCING DAMAGING WIND GUSTS...AND ALSO SHORT LIVED
TORNADOES.
 
IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER
OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS.
ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET
INTO A DITCH OR CULVERT.
 
THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN
UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT
WEATHER REPORTS TO OUR OFFICE.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Sep 13, 3:25 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Sep 13, 3:25 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
325 PM EDT WED SEP 13 1995

ETA/AVU MAINTAINS UPR LVL RDG OVR FL AND RAISES H5 TEMPS TO
ARND -2 CELSIUS OVR THE FA AND DOWNWARD V VEL THROUGH THE PD.
MODEL SOLNS MAINTAIN SFC BNDRY GENERALLY ACRS SRN/S CNTRL
FL. PW VALUES TO RMN LOW ACRS THE CNTRL/NRN FA YET LIFTED
INDEX VALUES TO RMN NEG OVR FA. HWR ANY CONVECTION WL LIKELY
BE DRY EXCEPT FOR SRN FA DUE TO SUF MSTR AND SFC CONVERGENCE
ALG QUASI-STNRY BNDRY. WL FCST ISOLD/WDLY SCT RW/TRW THERE.

MODELS MOV COLD AIR INTO CNTRL/SRN PLAINS AND EWD INTO THE
THE SOUTHEASTERN US LATER THIS WEEK. DO NOT FEEL SFC COLD FNT
WL MOV INTO CNTRL/SRN FL PENINSULA GIVEN H2 SUB-TROPICAL RDG
AXIS ACRS NRN GULF AND EWD ACRS NRN FL AND THE H5 WNDS WILL BE
NEARLY PARALLEL TO FRONT AS IT APPROACHES FL.

@1 LEVY CITRUS HERNANDO SUMTER
@2 PASCO PINELLAS HILLSBOROUGH MANATEE SARASOTA
@3 POLK HIGHLANDS HARDEE DESOTO
@4 CHARLOTTE LEE

TPA BB 72/92 72/92 72 11000

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.